Alert archive / Louisiana / Flash Flood Warnings in 2014
Flash Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 6, 2014, 3:17 PM CDT for 9 parishes in Louisiana. It was in force for 4 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 6, 2014, 3:17 PM CDT (20:17 UTC)
- Expired
- Apr 6, 2014, 7:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bienville Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Union Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 128 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 3:25 PM CDT | FLASH FLOOD | Goldonna, LA | HWY. 9 AT JIM BELL ROAD CLOSED NEAR GOLDONNA. |
| Apr 6, 4:12 PM CDT | FLASH FLOOD | Swartz, LA | WATER CLOSE TO ENTERING HOMES ON HIGHWAY 139... DITCHES FULL... SEVERAL ROADS FLOODED |
| Apr 6, 4:25 PM CDT | FLASH FLOOD | Monroe, LA | STUBBS AVENUE AND N. 2ND AND 3RD STREETS ARE COMPLETELY UNDERWATER. |
| Apr 6, 4:36 PM CDT | FLASH FLOOD | West Monroe, LA | ARKANSAS ROAD IN WEST MONROE FLOODED. |
| Apr 6, 4:37 PM CDT | FLASH FLOOD | Swartz, LA | WATER OVER SEVERAL ROADWAYS IN THE LAKESHORE AREA. |
| Apr 6, 4:42 PM CDT | FLASH FLOOD | E Monroe, LA | HIGH WATER IN THE NORTHSIDE TERRACE SUBDIVISION OFF HWY 165. WATER NEARLY INTO HOMES. |
| Apr 6, 4:45 PM CDT | FLASH FLOOD | West Monroe, LA | ROGERS ROAD IN WEST MONROE FLOODED AND CLOSED. |
| Apr 6, 4:48 PM CDT | FLASH FLOOD | West Monroe, LA | ARLINGTON PLACE NEAR TRENTON STREET FLOODED |
| Apr 6, 4:51 PM CDT | FLASH FLOOD | Brownsville-Bawcomville, LA | HWY. 3033 FLOODED AND CLOSED. |
| Apr 6, 6:22 PM CDT | FLASH FLOOD | Jonesboro, LA | WATER OVER MANY ROADS ALL OVER THE PARISH |
| Apr 6, 6:24 PM CDT | FLASH FLOOD | Ruston, LA | WATER OVER MANY ROADS PARISH WIDE |
| Apr 6, 6:31 PM CDT | FLASH FLOOD | 4 S Farmerville, LA | MULTIPLE AREAS WHERE WATER COVER STATE HWY 15 SOUTH OF FARMERVILLE |
| Apr 6, 7:15 PM CDT | FLASH FLOOD | Monroe, LA | THE UNDERPASS AT JACKSON AND PLUM STREETS HAS BEEN CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
273
WGUS54 KSHV 062017
FFWSHV
LAC013-021-027-049-061-069-073-111-127-070015-
/O.NEW.KSHV.FF.W.0003.140406T2017Z-140407T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CDT SUN APR 6 2014
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF COLUMBIA...
JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF JONESBORO...
LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...SWARTZ...MONROE...
CLAIBORNE...BROWNSVILLE-BAWCOMVILLE...
UNION PARISH IN NORTH CENTRAL LOUISIANA...
WINN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITY OF WINNFIELD...
BIENVILLE PARISH IN NORTHWEST LOUISIANA...
CLAIBORNE PARISH IN NORTHWEST LOUISIANA...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
* UNTIL 715 PM CDT
* AT 314 PM CDT...WIDESPREAD HEAVY RAINFALL WAS ONGOING ACROSS THE
WARNED AREA. SOME MINOR STREET FLOODING WAS ALREADY REPORTED IN
THE REGION. ADDITIONAL RAINFALL RATES NEAR ONE INCH PER HOUR WITH
ADDITIONAL RAIN TOTALS OF TWO TO THREE INCHES WILL BE POSSIBLE
BEFORE THE HEAVY RAIN MOVES EAST OF THE REGION LATER THIS EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONROE...
RUSTON...JONESBORO...COLUMBIA AND WINNFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3192 9196 3193 9231 3186 9233 3178 9319
3197 9318 3197 9312 3200 9316 3206 9314
3213 9317 3277 9313 3276 9206 3271 9205
3271 9197 3243 9195 3238 9200 3229 9202
3227 9199 3223 9199 3217 9196
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 1:55 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 6, 1:55 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
155 PM CDT SUN APR 6 2014
.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE TO BE A THREAT TO PARTS OF
E TX/N LA THIS AFTERNOON. WITH SEVERE THUNDERSTORM WATCH 63 SET TO
EXPIRE AT 2 PM...HAVE DECIDED TO EXTEND THROUGH 6 PM FOR MOST OF
THE ORIGINAL WATCH AREA. /12/
&&
DISCUSSION...
WIDESPREAD CONVECTION CONTINUES ACROSS THE REGION...WITH ISOLD
POCKETS OF SEVERE HAIL IN THE STRONGER STORMS STILL BEING NOTED.
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 PM FOR MUCH OF
OUR AREA. IN ADDITION...THE FLASH FLOOD THREAT REMAINS...AS
CONVECTION CONTINUES TO TRAIN OVER THE SAME AREAS REPEATEDLY. THIS
MAY BE REALIZED MORE BY LATER THIS AFTERNOON...AS THE SURFACE LOW
MOVES UP ALONG THE TX GULF COAST INTO THE LOWER SABINE RIVER
VALLEY...DESPITE AN ABSENCE OF PRECIPITATION ACROSS OUR SRN
COUNTIES/PARISHES ATTM.
OTHERWISE...HAVE MADE SOME UPDATES TO TEMPS/DEWPOINTS. THE WARM
FRONT IS STILL SOMEWHERE OFF THE COAST...A LITTLE BEHIND THE
TIMING IN PREVIOUS MODEL RUNS. THUS...HAVE LOWERED TEMPS A FEW
DEGREES ACROSS OUR SRN AREAS. TEMPS ARE ALWAYS TRICKY WHEN DEALING
WITH LIFTING WARM FRONTS...SO THE LOWERING OF TEMPS IS SOMEWHAT OF
A GAMBLE. AT ANY RATE...UPDATED PRODUCTS WILL BE OUT SHORTLY. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 52 66 48 67 44 / 60 20 30 20 0
MLU 56 69 48 65 42 / 80 20 30 40 0
DEQ 46 63 43 65 39 / 70 30 30 20 0
TXK 49 64 47 65 42 / 70 30 30 20 0
ELD 50 64 46 64 41 / 80 30 30 30 0
TYR 49 64 45 66 44 / 40 20 30 20 0
GGG 50 65 46 67 42 / 40 20 30 20 0
LFK 52 67 49 71 45 / 40 20 30 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
&&
12Hazardous weather outlook, Apr 6, 11:12 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1112 AM CDT SUN APR 6 2014 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-071615- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE- 1112 AM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL REMAIN POSSIBLE THROUGHOUT TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE HEAVY AT TIMES WITH ISOLATED FLASH FLOODING A POSSIBILITY IN LIGHT OF RECENT HEAVY RAINFALL AND THE ALREADY MOIST SOIL. ALSO...HAIL MAY ACCOMPANY ANY STRONG THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN APPROACHING WEAK COLD FRONT WILL QUICKLY BRING BACK THE CHANCE FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS FOR LATE MONDAY AND EARLY TUESDAY. THE REST OF MID TO LATE WEEK WILL BE DRY WITH MORE THUNDERSTORM ACTIVITY EXPECTED FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH TONIGHT. LAZ001>006-010>014-017>022-TXZ108>112-124>126-136>138-149>153- 165>167-071615- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1112 AM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL CONTINUE THROUGHOUT TODAY AND TONIGHT. SOME OF THE RAINFALL WILL BE HEAVY AT TIMES WITH FLASH FLOODING A POSSIBILITY DUE TO ALREADY SATURATED SOIL. ADDITIONALLY...LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY SOME OF THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AN APPROACHING WEAK COLD FRONT WILL QUICKLY BRING BACK THE CHANCE FOR WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS FOR LATE MONDAY AND EARLY TUESDAY. THE REST OF MID TO LATE WEEK WILL BE DRY WITH MORE THUNDERSTORM ACTIVITY EXPECTED FOR NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL BE NEEDED THROUGH TONIGHT. 12
In the hours before
Local storm report, Apr 6, 2:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
233 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM FLASH FLOOD LONGVIEW 32.52N 94.76W
04/06/2014 GREGG TX PUBLIC
HWY. 80 FROM GREGGTON TO HG MOSLEY FLOODED AND SHUT
DOWN.
&&
EVENT NUMBER SHV1400255
13Local storm report, Apr 6, 2:35 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD KILGORE 32.39N 94.87W
04/06/2014 GREGG TX PUBLIC
THE CIRCLE IN KILGORE IS FLOODED.
&&
EVENT NUMBER SHV1400256
13Local storm report, Apr 6, 2:43 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HEAVY RAIN 5 NW LONGVIEW 32.57N 94.82W
04/06/2014 M4.33 INCH GREGG TX PUBLIC
5 MILES NW DOWNTOWN LONGVIEW... 4.33 INCHES IN 6
HOURS... WIDESPREAD FLOODING REPORTED
&&
EVENT NUMBER SHV1400256
25Local storm report, Apr 6, 2:47 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
247 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM FLASH FLOOD LONGVIEW 32.52N 94.76W
04/06/2014 GREGG TX BROADCAST MEDIA
JACKSON PARK ON BILL OWENS PARKWAY IN LONGVIEW FLOODED
WITH SEVERAL FEET OF WATER IN THE PARIK.
&&
EVENT NUMBER SHV1400257
13Local storm report, Apr 6, 3:05 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HEAVY RAIN LONGVIEW 32.52N 94.76W
04/06/2014 M4.35 INCH GREGG TX NWS EMPLOYEE
RAINFALL 930 AM TIL 3 PM 4.35 INCHES
&&
EVENT NUMBER SHV1400258
25Local storm report, Apr 6, 3:13 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
313 PM CDT SUN APR 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM FLASH FLOOD WEST MONROE 32.51N 92.15W
04/06/2014 OUACHITA LA BROADCAST MEDIA
STREET FLOODING LA 546 CHENIERE DREW ROAD 1 MILE NORTH
OF HWY 80 IN WESTERN OUACHITA PARISH
&&
EVENT NUMBER SHV1400259
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:05 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 55 min |
| Apr 6, 8:09 AM CDT | Severe Thunderstorm Warning | SHV | De Soto, Natchitoches, Red River, Sabine | 66 min |
| Apr 6, 8:21 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 54 min |
| Apr 6, 9:14 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 2 hr |
Nearby
Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.